MAUDE Adverse Event Report: ROCHE DIAGNOSTICS K ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS K ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 10825441001
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas c303 analytical unit serial number was (b)(6).Qc was acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ise results for 1 patient plasma sample tested on a cobas c303 analytical unit.Results for the potassium (k) test were affected.Initial result: 6.06 mmol/l.The physician questioned the initial result.The patient went to the er for the new sample collection which resulted in a k value of 3.9 mmol/l.The customer then repeated the original sample on the same analyzer and the repeat result was 4.30 mmol/l.The repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The calibration was last performed on (b)(6) 2024 and it was acceptable.The pre-analytical data showed that the provided spin speed might be faster than recommended.The alarm trace did not show any abnormality.The field service engineer found that the issue was due to the patient sample.He performed ise checks, cleaned the electrode, and verified no issues were present.Upon follow-up, the customer confirmed that the issue was isolated to one sample and no further issues were reported after the service visit.Additional details regarding the sample were not available.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
K ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19810802
Report Number1823260-2024-02127
Device Sequence Number18016498
Product Code CEM
UDI-Device Identifier08430215011539
UDI-Public08430215011539
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Catalogue Number10825441001
Device Lot NumberG3078
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVOTHYROXINE; LISINOPRIL; METFORMIN; NAPROXEN SODIUM; PIOGLITAZONE; SIMVASTATIN
Patient Age77 YR
Patient SexFemale